Drug-induced skin reactions: A 2-year study

Mahmood Farshchian, Akram Ansar, Abbas Zamanian, Ghasem Rahmatpour-Rokni, Arash Kimyai-Asadi, Mehdi Farshchian

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Background: The aim of this study was to analyze the clinical characteristics of patients with adverse cutaneous drug reactions, which occur when a medicinal product results in cutaneous morbidity. Methods: The study included 308 patients who were diagnosed as having an adverse cutaneous drug reaction during the study period (2007–2009). In 84 cases, histopathologic examination of skin biopsies were also performed. Results: Patients with drug reactions were found to be more commonly female (63%) than male (37%). Beta-lactam antibiotics were found to be the most frequent cause of adverse cutaneous drug reactions (42.7%), followed by non-steroidal anti-infammatory drugs (16.5%). Acute urticaria was the most common clinical presentation (59.2%) followed by fxed drug eruptions (18.5%), and maculopapular eruptions (14.9%). Conclusion: Adverse cutaneous drug reactions in our study population were mainly induced by beta-lactam antibiotics and non-steroidal anti-inflammatory drugs. The most common forms of cutaneous adverse drug reactions were found to be acute urticaria, fxed drug eruptions, and maculopapular rashes.

Original languageEnglish (US)
Pages (from-to)53-56
Number of pages4
JournalClinical, Cosmetic and Investigational Dermatology
Volume8
DOIs
StatePublished - Feb 10 2015

Keywords

  • Acute urticaria
  • Adverse drug reaction
  • Exanthematous eruption

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Drug-induced skin reactions: A 2-year study'. Together they form a unique fingerprint.

Cite this